Lithium-induced nephrotic syndrome.

Published

Journal Article (Review)

The nephrotic syndrome is a rare, idiosyncratic adverse renal effect of lithium that can occur with therapeutic plasma lithium levels. The syndrome is usually reversed by discontinuation of lithium treatment but may require corticosteroids. Renal biopsies reveal fusion of the foot processes of renal epithelial cells, referred to as "minimal change disease." No particular variable identifies individuals at risk for developing the nephrotic syndrome while taking lithium. The authors review the eight published cases in the English-language literature and present the case of an adolescent who developed lithium-induced nephrotic syndrome.

Full Text

Duke Authors

Cited Authors

  • Wood, IK; Parmelee, DX; Foreman, JW

Published Date

  • January 1989

Published In

Volume / Issue

  • 146 / 1

Start / End Page

  • 84 - 87

PubMed ID

  • 2492165

Pubmed Central ID

  • 2492165

International Standard Serial Number (ISSN)

  • 0002-953X

Digital Object Identifier (DOI)

  • 10.1176/ajp.146.1.84

Language

  • eng

Conference Location

  • United States